MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9274118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of reau0971 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the guidewire broke.No other information was reported, but has been requested.On 4/2/18 - additional information reported that the inner and outer wires broke off while in the patient.X-ray was done and break was confirmed, guidewire was removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the tls stylet was confirmed and the cause appears to be related to use of the device.Two tls stylets and three nitinol guidewires were returned for investigation.Evidence of use was observed on each guidewire and stylet.Dry blood residue was observed on the guidewires.A microscopic examination of the guidewires revealed that the weld tips were present and intact.Kinks were observed in the stylets.A microscopic examination revealed that the distal tip of one stylet was complete.The distal tip of the second stylet was incomplete.The distal end of the damaged stylet only contained 4 magnets.The distal tip of the damaged stylet was not returned for investigation.Kinking in the polyimide tubing was observed adjacent to the break site in the damaged stylet.It appears that the break in the polyimide tubing was positioned between magnets.The kinking in the stylet wire may have initiated the fracture in the magnetic end of the stylet.Sharp or acute angles should be avoided during implantation.Sherlock tip location system (tls) warnings in the ifu state, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of reau0971 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the guidewire broke.No other information was reported, but has been requested.4/2/2018 - additional information reported that the inner and outer wires broke off while in the patient.X-ray was done and break was confirmed, guidewire was removed.

Brand Name
POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7427498
Report Number3006260740-2018-00683
Device Sequence Number193810
Product Code LJS
UDI-Device Identifier00801741028632
UDI-Public(01)00801741028632
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9274118
Device Catalogue Number9274118
Device Lot NumberREAU0971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1